Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 5, NWS Elko, NV

February 12, 20234 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 12, 2023, 2:12 PM PST for 4 counties in Nevada. It took effect at Feb 13, 2023, 1:00 PM PST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2023, 2:12 PM PST (22:12 UTC)
In effect from
Feb 13, 2023, 1:00 PM PST
Expired
Feb 15, 2023, 10:00 AM PST
In force
45 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Humboldt County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 95 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2023-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2023-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WWUS75 KLKN 122212
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
212 PM PST Sun Feb 12 2023

NVZ030-131315-
/O.NEW.KLKN.WI.Y.0005.230213T2100Z-230214T1200Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
212 PM PST Sun Feb 12 2023

...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 4 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County.

* WHEN...From 1 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could result
  in brief periods of blowing snow, reducing visibility on
  roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ031-033-039-131315-
/O.NEW.KLKN.WI.Y.0005.230214T0300Z-230215T0300Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
212 PM PST Sun Feb 12 2023

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 PM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...From 7 PM Monday to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could result
  in brief periods of blowing snow, reducing visibility on
  roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-041-131315-
/O.NEW.KLKN.WI.Y.0005.230214T1400Z-230215T0900Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
212 PM PST Sun Feb 12 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 1 AM PST
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 6 AM Tuesday to 1 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could result
  in brief periods of blowing snow, reducing visibility on
  roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
8 follow-up statements
371 
WWUS75 KLKN 130914
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
114 AM PST Mon Feb 13 2023

NVZ030-140015-
/O.CON.KLKN.WI.Y.0005.230213T2100Z-230214T1200Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
114 AM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County.

* WHEN...From 1 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could 
  result in brief periods of blowing snow, reducing visibility 
  on roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ031-033-039-140015-
/O.CON.KLKN.WI.Y.0005.230214T0300Z-230215T0300Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
114 AM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...From 7 PM Monday to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could 
  result in brief periods of blowing snow, reducing visibility 
  on roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-041-140015-
/O.CON.KLKN.WI.Y.0005.230214T1400Z-230215T0900Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
114 AM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 1 AM PST
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 6 AM Tuesday to 1 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could 
  result in brief periods of blowing snow, reducing visibility 
  on roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
439 
WWUS75 KLKN 132203
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
203 PM PST Mon Feb 13 2023

NVZ035-141315-
/O.EXB.KLKN.WI.Y.0005.230214T1400Z-230215T1800Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
203 PM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 10 AM PST
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph
  expected.

* WHERE...White Pine County.

* WHEN...From 6 AM Tuesday to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could 
  result in brief periods of blowing snow, reducing visibility 
  on roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ031-033-039-141315-
/O.EXT.KLKN.WI.Y.0005.230214T0300Z-230215T0900Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
203 PM PST Mon Feb 13 2023

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...From 7 PM this evening to 1 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could 
  result in brief periods of blowing snow, reducing visibility 
  on roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-041-141315-
/O.EXT.KLKN.WI.Y.0005.230214T1400Z-230215T1800Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
203 PM PST Mon Feb 13 2023

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO 10 AM PST
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 6 AM Tuesday to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could 
  result in brief periods of blowing snow, reducing visibility 
  on roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ030-141200-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230214T1200Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
203 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County.

* WHEN...From 1 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers in the area could 
  result in brief periods of blowing snow, reducing visibility 
  on roadways. Use caution when driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
396 
WWUS75 KLKN 140422
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
822 PM PST Mon Feb 13 2023

NVZ030-141200-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230214T1200Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
822 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County.

* WHEN...From 1 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ031-033-039-141930-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T0900Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
822 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph
  expected. The strong winds will cause areas of blowing and
  drifting snow where new snow has fallen.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...From 7 PM this evening to 1 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing and drifting snow will cause
  reductions to visibility to one mile or less as well as slick 
  and hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035-040-041-141930-
/O.CON.KLKN.WI.Y.0005.230214T1400Z-230215T1800Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
822 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 10 AM PST
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected. The strong winds will cause areas of blowing and
  drifting snow where new snow has fallen.

* WHERE...White Pine County.

* WHEN...From 6 AM Tuesday to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing and drifting snow will cause
  reductions to visibility to one mile or less as well as slick
  and hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
715 
WWUS75 KLKN 141146
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
346 AM PST Tue Feb 14 2023

NVZ030-141300-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-230214T1200Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
346 AM PST Tue Feb 14 2023

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Winds are diminishing to speeds below advisory levels across 
Humboldt county this morning, as such the wind advisory will be 
allowed to expire at 4am. There will be some gusts of 30 to 45 mph
over mountains and higher summits through around 8am however. 

$$

NVZ031-033-039-150300-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T0900Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
346 AM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY...

* WHAT...Northwest winds of 20 to 30 mph with gusts up to 55 mph.
  These winds will cause areas of blowing and drifting snow where
  new snow has fallen, along with reduced visibilities with any
  additional snow showers. 

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...Until 1 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing and drifting snow will cause
  reductions to visibility to one mile or less as well as slick
  and hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035-040-041-150300-
/O.CON.KLKN.WI.Y.0005.230214T1400Z-230215T1800Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
346 AM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected. The strong winds will cause areas of blowing and
  drifting snow where new snow has fallen.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing and drifting snow will cause
  reductions to visibility to one mile or less as well as slick
  and hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
905 
WWUS75 KLKN 142210
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
210 PM PST Tue Feb 14 2023

NVZ031-033-039-150900-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T0900Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
210 PM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY...

* WHAT...Northwest winds of 20 to 30 mph with gusts up to 55 
  mph. These winds will cause areas of blowing and drifting snow 
  where new snow has fallen, along with reduced visibilities 
  with any additional snow showers.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...Until 1 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing and drifting snow will 
  cause reductions to visibility to one mile or less as well as 
  slick and hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035-040-041-151315-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
210 PM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected. The strong winds will cause areas of blowing and 
  drifting snow where new snow has fallen.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing and drifting snow will cause
  reductions to visibility to one mile or less as well as slick
  and hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
022 
WWUS75 KLKN 150534
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
934 PM PST Tue Feb 14 2023

NVZ031-033-150645-
/O.CAN.KLKN.WI.Y.0005.000000T0000Z-230215T0900Z/
Northern Elko County-Southeastern Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, and West Wendover
934 PM PST Tue Feb 14 2023

...WIND ADVISORY IS CANCELLED...

Latest observations have indicated that winds have dropped below 
advisory thresholds for northern Elko and southeast Elko County. 
Current wind gusts of around 25-30 mph are expected to continue to
decrease thru the night, the wind advisory has been cancelled for
these locations.

$$

NVZ034-151345-
/O.EXA.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/
Ruby Mountains and East Humboldt Range-
934 PM PST Tue Feb 14 2023

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected. The strong winds will cause areas of blowing and 
  drifting snow where new snow has fallen. 

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County. 

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing and drifting snow will 
  cause reductions to visibility to one mile or less as well as 
  slick and hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ039-151345-
/O.EXT.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/
South Central Elko County-
Including the cities of Ruby Lake and Oasis
934 PM PST Tue Feb 14 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...Northwest winds of 20 to 30 mph with gusts up to 55 
  mph. These winds will cause areas of blowing and drifting snow 
  where new snow has fallen, along with reduced visibilities 
  with any additional snow showers. 

* WHERE...South Central Elko County. 

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing and drifting snow will 
  cause reductions to visibility to one mile or less as well as 
  slick and hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035-040-041-151345-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
934 PM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected. The strong winds will cause areas of blowing and 
  drifting snow where new snow has fallen. 

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County. 

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing and drifting snow will 
  cause reductions to visibility to one mile or less as well as 
  slick and hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
598 
WWUS75 KLKN 151038
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
238 AM PST Wed Feb 15 2023

NVZ034-039-151800-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/
Ruby Mountains and East Humboldt Range-South Central Elko County-
Including the cities of Ruby Lake and Oasis
238 AM PST Wed Feb 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected. The strong winds will cause areas of blowing and 
  drifting snow where new snow has fallen.

* WHERE...Ruby Mountains and East Humboldt Range and South 
  Central Elko County.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing and drifting snow will cause
  reductions to visibility to one mile or less as well as slick
  and hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035-040-041-151800-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
238 AM PST Wed Feb 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected. The strong winds will cause areas of blowing and 
  drifting snow where new snow has fallen.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing and drifting snow will cause
  reductions to visibility to one mile or less as well as slick
  and hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
008 
WWUS75 KLKN 151737
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
937 AM PST Wed Feb 15 2023

NVZ034-039-151845-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/
Ruby Mountains and East Humboldt Range-South Central Elko County-
Including the cities of Ruby Lake and Oasis
937 AM PST Wed Feb 15 2023

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Winds have weakened below Advisory levels but are still gusty.
Some localized spots can still see drifting or blowing snow 
leading to icy spots on roads so continue to use caution.

$$

NVZ035-040-041-151845-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
937 AM PST Wed Feb 15 2023

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Winds have weakened below Advisory levels but are still gusty.
Some localized spots can still see drifting or blowing snow 
leading to icy spots on roads so continue to use caution.

$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:58 AM PST, 12 hours 14 minutes earlier.

Area forecast discussion, Feb 12, 1:58 AM PST, 12 hours 14 minutes before
Area Forecast Discussion
National Weather Service Elko NV
158 AM PST Sun Feb 12 2023

.SYNOPSIS...Fair weather continues through Monday morning. A cold
front moves through the state late Monday afternoon through Monday
night, bringing light snow, gusty winds creating some blowing
snow, and another dose of cold air. It will be windy with
scattered snow showers on Tuesday followed by drier conditions
through the remainder of the week with below normal temperatures.

&&

.SHORT TERM...Today though Monday

Fair weather continues through Monday morning with some northerly
breezes this afternoon, especially in central Nevada. A fairly
strong cold front will begin dropping into northern Nevada late in
the afternoon on Monday, bringing snow showers and gusty
northwest winds which will produce some areas of blowing snow.
Highs today and Monday will be in the 30's to lower 40's in Elko
County and the 40's to lower 50's elsewhere. Lows will be in the
single digits through the teens, with some 20's in Humboldt county
and the southernmost portion of northern Nye County.

.LONG TERM...Monday night through Saturday. All models are showing
a upper level low pressure system digging southward and pushing
into northern and central Nevada Monday night into Tuesday. A cold
front will barrel through the forecast area during this time with
breezy northwest winds and snow showers. Overnight lows will be in
the teens and 20s.

Upper level low pressure will be over southeast Oregon. Breezy to
windy conditions will be prevalent across the region, but it is
expected to be very windy across northern Nye county, where
northwest winds of 25 to 35 mph and gusts to 50 mph are possible -
a wind advisory may be needed. Snow showers, blowing and drifting
snow, and blowing dust will be possible throughout the forecast
area. With respect to snow amounts, a trace to two inches are
possible over the area on Tuesday, with the highest values
expected in northern Elko and southern Lander/Eureka counties.
Higher amounts over passes and summits can also be expected. Highs
will be chilly with readings in the 20s. Snow showers will
continue into the overnight, though coverage will be limited to
the east and isolated. Overnight lows will be in the single digits
to teens, though some locales could see below zero readings.

Some leftover showers are possible in White Pine county for
Wednesday but impacts will be very limited. Winds will still be
breezy to windy, especially in the central and east with speeds of
15 to 25 mph and gusts of 35 mph. Highs will again be below normal
with the area seeing the mid 20s to low 30s. High pressure will
build in Wednesday night and skies will scatter out. It will be
the coldest night of the stretch readings in the single digits
above zero to single digits below zero. Some of the colder locales
could see readings of -10 to -20.

High pressure will continue across the area Thursday through
Saturday. Temperatures will be cold but slowly moderate. Once
again, those valley locations where surface based inversions will
see a slower moderation to the high temperatures. Readings will be
in the 30s and 40s. Overnight lows in the single digits to teens,
moderating into the teens and 20s by Saturday.

&&

.AVIATION...VFR conditions are expected at all terminals for the
next 24 hours. Main concern will be for breezy north winds at
KTPH this afternoon and into tonight. Otherwise generally fair
weather is expected for the period with the typical nocturnal
drainages at KELY.

AMD NOT SKED for KWMC until further notice.

&&

.LKN Watches/Warnings/Advisories...
None.
&&

90/86/92

Nearby

Wind Advisories in Nevada, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.